Alert archive / Virginia / Flash Flood Watches in 2016

Flash Flood Watch 5, NWS Blacksburg, VA

June 26, 201620 counties in Virginia; 4 counties in West Virginia

NWS Blacksburg, VA issued this flash flood watch at Jun 26, 2016, 2:35 PM EDT for 20 counties in Virginia; 4 counties in West Virginia. It took effect at Jun 27, 2016, 9:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 26, 2016, 2:35 PM EDT (18:35 UTC)
In effect from
Jun 27, 2016, 9:00 AM EDT
Expired
Jun 27, 2016, 8:57 PM EDT
In force
12 hr
Issued by
NWS Blacksburg, VA
Flood severity
None
All 24 counties

Alleghany County, VA, Amherst County, VA, Bath County, VA, Bland County, VA, Botetourt County, VA, City of Buena Vista, VA, City of Covington, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Giles County, VA, Montgomery County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA, Greenbrier County, WV, Mercer County, WV, Monroe County, WV, Summers County, WV

The radar

The Roanoke radar (KFCX), 47 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 6.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2016-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2016-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
671 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

173 
WGUS61 KRNK 261835
FFARNK

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BLACKSBURG VA
235 PM EDT SUN JUN 26 2016

...ADDITIONAL HEAVY RAINFALL POSSIBLE MONDAY...

.A SLOW MOVING COLD FRONT WILL PASS ACROSS THE REGION LATER MONDAY
INTO MONDAY EVENING. INCREASING DEEP MOISTURE AHEAD OF THE FRONT
WILL RESULT IN ANOTHER ROUND OF SLOW MOVING SHOWERS AND
THUNDERSTORMS ESPECIALLY MONDAY AFTERNOON INTO EARLY MONDAY
EVENING. HEAVY RAINFALL WILL BE POSSIBLE WITH SOME OF THE STORMS
WHICH COULD LEAD TO FLASH FLOODING.


VAZ018>020-023-024-WVZ043-044-507-508-270245-
/O.NEW.KRNK.FF.A.0005.160627T1300Z-160628T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-SUMMERS-MONROE-
EASTERN GREENBRIER-WESTERN GREENBRIER-
INCLUDING THE CITIES OF...NEW CASTLE...CLIFTON FORGE...
COVINGTON...HOT SPRINGS...FINCASTLE...LEXINGTON...BUENA VISTA...
HINTON...HIX...UNION...LEWISBURG...WHITE SULPHUR SPRINGS...
ALDERSON...QUINWOOD...DUO...RAINELLE
235 PM EDT SUN JUN 26 2016

...FLASH FLOOD WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF VIRGINIA AND SOUTHEAST WEST 
  VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN VIRGINIA... 
  ALLEGHANY VA...BATH...BOTETOURT...CRAIG AND ROCKBRIDGE. IN 
  SOUTHEAST WEST VIRGINIA...EASTERN GREENBRIER...MONROE... 
  SUMMERS AND WESTERN GREENBRIER. 

* FROM MONDAY MORNING THROUGH MONDAY EVENING.

* SLOW MOVING SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL
  ARRIVE AHEAD OF A COLD FRONT MONDAY AFTERNOON AND EVENING. THIS
  HEAVY RAIN COMBINED WITH VERY WET CONDITIONS DUE TO FLOODING
  FROM LAST WEEK COULD RESULT IN ADDITIONAL FLASH FLOODING.

* RAPID RISES ALONG CREEKS AND STREAMS ALONG WITH POOR DRAINAGE
  DUE TO DEBRIS COULD LEAD TO MORE FLOODING MONDAY AFTERNOON AND
  EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
6 follow-up statements
127 
WGUS61 KRNK 270252
FFARNK

FLOOD WATCH
NATIONAL WEATHER SERVICE BLACKSBURG VA
1052 PM EDT SUN JUN 26 2016

...ADDITIONAL HEAVY RAINFALL POSSIBLE MONDAY...

.A SLOW MOVING COLD FRONT WILL PASS ACROSS THE REGION MONDAY INTO
MONDAY EVENING. INCREASING DEEP MOISTURE AHEAD OF THE FRONT WILL
RESULT IN ANOTHER ROUND OF SLOW MOVING SHOWERS AND THUNDERSTORMS
ESPECIALLY MONDAY AFTERNOON INTO EARLY MONDAY EVENING. HEAVY
RAINFALL WILL BE POSSIBLE WITH SOME OF THE STORMS WHICH COULD LEAD
TO FLASH FLOODING. THE GROUND IN MANY AREAS IS COMPLETELY
SATURATED FROM EXCESSIVE RAINFALL LATE LAST WEEK.

VAZ018>020-023-024-WVZ043-044-507-508-271200-
/O.CON.KRNK.FF.A.0005.160627T1300Z-160628T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-SUMMERS-MONROE-
EASTERN GREENBRIER-WESTERN GREENBRIER-
INCLUDING THE CITIES OF...NEW CASTLE...CLIFTON FORGE...
COVINGTON...HOT SPRINGS...FINCASTLE...LEXINGTON...BUENA VISTA...
HINTON...HIX...UNION...LEWISBURG...WHITE SULPHUR SPRINGS...
ALDERSON...QUINWOOD...DUO...RAINELLE
1052 PM EDT SUN JUN 26 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 9 AM EDT MONDAY
THROUGH MONDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF VIRGINIA AND SOUTHEAST WEST VIRGINIA...INCLUDING 
  THE FOLLOWING AREAS...IN VIRGINIA...ALLEGHANY VA...BATH... 
  BOTETOURT...CRAIG AND ROCKBRIDGE. IN SOUTHEAST WEST VIRGINIA...
   EASTERN GREENBRIER...MONROE...SUMMERS AND WESTERN GREENBRIER. 

* FROM 9 AM EDT MONDAY THROUGH MONDAY EVENING

* SLOW MOVING SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL 
  ARRIVE AHEAD OF A COLD FRONT MONDAY AFTERNOON AND EVENING. 
  THIS HEAVY RAIN COMBINED WITH VERY WET CONDITIONS DUE TO 
  FLOODING FROM LAST WEEK COULD RESULT IN ADDITIONAL FLASH 
  FLOODING. 

* RAPID RISES ALONG CREEKS AND STREAMS ALONG WITH POOR DRAINAGE 
  DUE TO DEBRIS COULD LEAD TO MORE FLOODING MONDAY AFTERNOON AND 
  EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

RAB
902 
WGUS61 KRNK 270859
FFARNK

FLOOD WATCH
NATIONAL WEATHER SERVICE BLACKSBURG VA
459 AM EDT MON JUN 27 2016

...ADDITIONAL HEAVY RAINFALL POSSIBLE TODAY...

.A SLOW MOVING COLD FRONT WILL PASS ACROSS THE REGION TODAY.
INCREASING DEEP MOISTURE AHEAD OF THE FRONT WILL RESULT IN ANOTHER
ROUND OF SLOW MOVING SHOWERS AND THUNDERSTORMS ESPECIALLY THIS
AFTERNOON INTO EARLY EVENING. HEAVY RAINFALL WILL BE POSSIBLE WITH
SOME OF THE STORMS WHICH COULD LEAD TO FLASH FLOODING. THE GROUND
IN MANY AREAS IS COMPLETELY SATURATED FROM EXCESSIVE RAINFALL LATE
LAST WEEK.

VAZ018>020-023-024-WVZ043-044-507-508-271700-
/O.CON.KRNK.FF.A.0005.160627T1300Z-160628T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-SUMMERS-MONROE-
EASTERN GREENBRIER-WESTERN GREENBRIER-
INCLUDING THE CITIES OF...NEW CASTLE...CLIFTON FORGE...
COVINGTON...HOT SPRINGS...FINCASTLE...LEXINGTON...BUENA VISTA...
HINTON...HIX...UNION...LEWISBURG...WHITE SULPHUR SPRINGS...
ALDERSON...QUINWOOD...DUO...RAINELLE
459 AM EDT MON JUN 27 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 9 AM EDT THIS MORNING
THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF VIRGINIA AND SOUTHEAST WEST VIRGINIA...INCLUDING 
  THE FOLLOWING AREAS...IN VIRGINIA...ALLEGHANY VA...BATH... 
  BOTETOURT...CRAIG AND ROCKBRIDGE. IN SOUTHEAST WEST VIRGINIA...
   EASTERN GREENBRIER...MONROE...SUMMERS AND WESTERN GREENBRIER. 

* FROM 9 AM EDT THIS MORNING THROUGH THIS EVENING

* SLOW MOVING SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL
  ARRIVE AHEAD OF A COLD FRONT THIS AFTERNOON AND EVENING. THIS
  HEAVY RAIN COMBINED WITH VERY WET CONDITIONS DUE TO FLOODING
  FROM LAST WEEK COULD RESULT IN ADDITIONAL FLASH FLOODING.

* RAPID RISES ALONG CREEKS AND STREAMS ALONG WITH POOR DRAINAGE
  DUE TO DEBRIS COULD LEAD TO MORE FLOODING THIS AFTERNOON AND
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

RCS
860 
WGUS61 KRNK 271302
FFARNK

FLOOD WATCH
NATIONAL WEATHER SERVICE BLACKSBURG VA
902 AM EDT MON JUN 27 2016

...ADDITIONAL HEAVY RAINFALL POSSIBLE TODAY...

.A SLOW MOVING COLD FRONT WILL PASS ACROSS THE REGION TODAY.
INCREASING DEEP MOISTURE AHEAD OF THE FRONT WILL RESULT IN
ANOTHER ROUND OF SLOW MOVING SHOWERS AND THUNDERSTORMS ESPECIALLY
THIS AFTERNOON INTO EARLY EVENING. HEAVY RAINFALL WILL BE
POSSIBLE WITH SOME OF THE STORMS WHICH COULD LEAD TO FLASH
FLOODING. THE GROUND IN MANY AREAS IS COMPLETELY SATURATED FROM
EXCESSIVE RAINFALL LATE LAST WEEK.

VAZ018>020-023-024-WVZ043-044-507-508-272000-
/O.CON.KRNK.FF.A.0005.000000T0000Z-160628T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-SUMMERS-MONROE-
EASTERN GREENBRIER-WESTERN GREENBRIER-
INCLUDING THE CITIES OF...NEW CASTLE...CLIFTON FORGE...
COVINGTON...HOT SPRINGS...FINCASTLE...LEXINGTON...BUENA VISTA...
HINTON...HIX...UNION...LEWISBURG...WHITE SULPHUR SPRINGS...
ALDERSON...QUINWOOD...DUO...RAINELLE
902 AM EDT MON JUN 27 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF VIRGINIA AND SOUTHEAST WEST VIRGINIA...INCLUDING 
  THE FOLLOWING AREAS...IN VIRGINIA...ALLEGHANY VA...BATH... 
  BOTETOURT...CRAIG AND ROCKBRIDGE. IN SOUTHEAST WEST VIRGINIA...
   EASTERN GREENBRIER...MONROE...SUMMERS AND WESTERN GREENBRIER. 

* THROUGH THIS EVENING

* SLOW MOVING SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL 
  ARRIVE AHEAD OF A COLD FRONT THIS AFTERNOON AND EVENING. THIS 
  HEAVY RAIN COMBINED WITH VERY WET CONDITIONS DUE TO FLOODING 
  FROM LAST WEEK COULD RESULT IN ADDITIONAL FLASH FLOODING. 

* RAPID RISES ALONG CREEKS AND STREAMS ALONG WITH POOR DRAINAGE 
  DUE TO DEBRIS COULD LEAD TO MORE FLOODING THIS AFTERNOON AND 
  EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

MBS
794 
WGUS61 KRNK 271718
FFARNK

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BLACKSBURG VA
118 PM EDT MON JUN 27 2016

...ADDITIONAL HEAVY RAINFALL POSSIBLE TODAY...

.A SLOW MOVING COLD FRONT WILL PASS ACROSS THE REGION TODAY.
INCREASING DEEP MOISTURE AHEAD OF THE FRONT WILL RESULT IN
ANOTHER ROUND OF SLOW MOVING SHOWERS AND THUNDERSTORMS ESPECIALLY
THIS AFTERNOON INTO EARLY EVENING. HEAVY RAINFALL WILL BE
POSSIBLE WITH SOME OF THE STORMS WHICH COULD LEAD TO FLASH
FLOODING. THE GROUND IN MANY AREAS IS COMPLETELY SATURATED FROM
EXCESSIVE RAINFALL LATE LAST WEEK.

VAZ007-009>014-022-035-WVZ042-280000-
/O.EXA.KRNK.FF.A.0005.000000T0000Z-160628T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-ROANOKE-
AMHERST-MERCER-
INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND...
PEARISBURG...WYTHEVILLE...RADFORD...PULASKI...BLACKSBURG...
ROANOKE...SALEM...AMHERST...BLUEFIELD...FLAT TOP
118 PM EDT MON JUN 27 2016

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF VIRGINIA AND 
  SOUTHEAST WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN 
  VIRGINIA...AMHERST...BLAND...GILES...MONTGOMERY...PULASKI... 
  ROANOKE...SMYTH...TAZEWELL AND WYTHE. IN SOUTHEAST WEST 
  VIRGINIA...MERCER. 

* UNTIL MIDNIGHT EDT TONIGHT

* SLOW MOVING SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL 
  ARRIVE AHEAD OF A COLD FRONT THIS AFTERNOON AND EVENING. THIS 
  HEAVY RAIN COMBINED WITH VERY WET CONDITIONS DUE TO FLOODING 
  FROM LAST WEEK COULD RESULT IN ADDITIONAL FLASH FLOODING. 

* RAPID RISES ALONG CREEKS AND STREAMS ALONG WITH POOR DRAINAGE
  FLOODING IS POSSIBLE THIS AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

VAZ018>020-023-024-WVZ043-044-507-508-280000-
/O.CON.KRNK.FF.A.0005.000000T0000Z-160628T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-SUMMERS-MONROE-
EASTERN GREENBRIER-WESTERN GREENBRIER-
INCLUDING THE CITIES OF...NEW CASTLE...CLIFTON FORGE...
COVINGTON...HOT SPRINGS...FINCASTLE...LEXINGTON...BUENA VISTA...
HINTON...HIX...UNION...LEWISBURG...WHITE SULPHUR SPRINGS...
ALDERSON...QUINWOOD...DUO...RAINELLE
118 PM EDT MON JUN 27 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF VIRGINIA AND SOUTHEAST WEST VIRGINIA...INCLUDING 
  THE FOLLOWING AREAS...IN VIRGINIA...ALLEGHANY VA...BATH... 
  BOTETOURT...CRAIG AND ROCKBRIDGE. IN SOUTHEAST WEST VIRGINIA...
   EASTERN GREENBRIER...MONROE...SUMMERS AND WESTERN GREENBRIER. 

* UNTIL MIDNIGHT EDT TONIGHT

* SLOW MOVING SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL 
  ARRIVE AHEAD OF A COLD FRONT THIS AFTERNOON AND EVENING. THIS 
  HEAVY RAIN COMBINED WITH VERY WET CONDITIONS DUE TO FLOODING 
  FROM LAST WEEK COULD RESULT IN ADDITIONAL FLASH FLOODING. 

* RAPID RISES ALONG CREEKS AND STREAMS ALONG WITH POOR DRAINAGE 
  DUE TO DEBRIS COULD LEAD TO MORE FLOODING THIS AFTERNOON AND 
  EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

MBS
633 
WGUS61 KRNK 272351
FFARNK

FLOOD WATCH
NATIONAL WEATHER SERVICE BLACKSBURG VA
751 PM EDT MON JUN 27 2016



VAZ007-009>014-018>020-022>024-WVZ042>044-507-508-280100-
/O.CAN.KRNK.FF.A.0005.000000T0000Z-160628T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-
MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER-
INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND...
PEARISBURG...WYTHEVILLE...RADFORD...PULASKI...BLACKSBURG...
NEW CASTLE...CLIFTON FORGE...COVINGTON...HOT SPRINGS...ROANOKE...
SALEM...FINCASTLE...LEXINGTON...BUENA VISTA...BLUEFIELD...
FLAT TOP...HINTON...HIX...UNION...LEWISBURG...
WHITE SULPHUR SPRINGS...ALDERSON...QUINWOOD...DUO...RAINELLE
751 PM EDT MON JUN 27 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF VIRGINIA AND SOUTHEAST WEST
VIRGINIA HAS BEEN CANCELLED. TORRENTIAL RAINFALL IS OVER AND THE
THREAT OF FLASH FLOODING HAS ENDED. HOWEVER, RUNOFF FROM EARLIER
RAIN MAY CONTINUE TO CAUSE SMALL STREAM AND LOW LYING FLOODING
THIS EVENING.

$$

VAZ035-280400-
/O.CON.KRNK.FF.A.0005.000000T0000Z-160628T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
AMHERST-
INCLUDING THE CITY OF...AMHERST
751 PM EDT MON JUN 27 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL VIRGINIA...INCLUDING THE FOLLOWING AREA...
   AMHERST. 

* UNTIL MIDNIGHT EDT TONIGHT

* SLOW MOVING SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL BRING
  TORRENTIAL RAINS AND POSSIBLE FLASH FLOODING THIS EVENING.

* RAPID RISES ALONG CREEKS AND STREAMS ALONG WITH POOR DRAINAGE
  FLOODING IS POSSIBLE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
421 
WGUS61 KRNK 280057
FFARNK

FLOOD WATCH
NATIONAL WEATHER SERVICE BLACKSBURG VA
857 PM EDT MON JUN 27 2016



VAZ035-280200-
/O.CAN.KRNK.FF.A.0005.000000T0000Z-160628T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
AMHERST-
INCLUDING THE CITY OF...AMHERST
857 PM EDT MON JUN 27 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF CENTRAL VIRGINIA HAS BEEN
CANCELLED. SHOWERS AND THUNDERSTORMS ARE EXITING AND WEAKENING
ACROSS THE COUNTY. NO ADDITIONAL HEAVY RAIN IS EXPECTED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood watch went out at Jun 26, 1:45 PM EDT, 50 minutes earlier.

Area forecast discussion, Jun 26, 1:45 PM EDT, 50 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
145 PM EDT SUN JUN 26 2016

.SYNOPSIS...
Weak high pressure will continue to build into the area from the
north today before sliding offshore Sunday night. This should
result in somewhat drier weather through the remainder of the
weekend. Another cold front will approach from the west on Monday
with additional showers and storms likely into Monday night.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1250 PM EDT Sunday...

Cloud cover across the mountains is persisting in a mostly cloudy
pattern a little while longer than previously anticipated. While
guidance does continue to point towards a decreasing trend, our
latest forecast delays that a few hours longer than before. Given
this, have also cut back on forecast high temperatures by two or
three degrees within this region of cloud cover.

Contrastingly, outside of the cloud region, temperatures have
been warming a tad more than previous forecast. Have increased
forecast high temperatures by two to three degrees in the eastern
parts of the area where sunny skies have been the rule.

As of 950 AM EDT Sunday...

The morning forecast update will reflect limited changes to the
previous forecast. Cloud cover along a line from Boone NC to Hot
Springs VA will continue to trend towards decreasing coverage as
we head into the afternoon hours. Last to clear will be the
northern mountains and foothills of NC. Have added a couple hours
of drizzle in the Boone area based upon the latest observations.
No other significant changes at this time.

As of 315 AM EDT Sunday...

The surface front has moved south into Georgia with weak high
pressure wedged into the area. Soundings have somewhat of a
saturated airmass below 10 kft with east winds below 3kft. This
easterly flow will bring in additional moisture for low clouds to
spread west across the area through mid morning. Drier air will
work its way in from the northeast through the day, eliminating
most of the clouds. With mostly clear skies in the afternoon, high
temperatures will warm into the lower 80s, upper 70s along higher
elevations. These temperatures are 3F-5F cooler than normal. Even
though PWATs are relativity low for this time of year and the
environment is stable, can not rule out a stray showers across the
Mountain Empire and North Carolina High Country late this
afternoon. These showers will fade with sunset. A cold front will
enter the Ohio Valley early Monday morning and start spreading
clouds over the region. Models are trending slower with the
arrival of showers overnight. Therefore lowered PoPs to slight
chance along western slopes towards dawn Monday.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
As of 315 AM EDT Sunday...

Upper trough will dig southeast across the Great Lakes and rotate
eastward to New England by Wednesday. This will propel a cold
front east across our region Monday into Monday night. Scattered
showers and thunderstorms will form ahead and along the front. The
Day Two convective outlook places a marginal risk for severe
thunderstorms for main threat wind. A narrow band of deeper
moisture with progged pwats around 2 inches pivots around the
region from Monday afternoon into Monday night. Rather slow
steering aloft would suggest another round of slow moving storms
with qpf of 0.50 to more than an inch across the region which is
of concern over/near areas that received flooding last week. Will
continue mention of the potential of thunderstorms with heavy
rains and gusty winds in HWO. High temperatures Monday will range
from the mid 70s in the mountains to the upper 80s in the
piedmont. Numerous showers and thunderstorms Monday evening will
taper off from west to east behind the front Monday night. Low
temperatures Monday night will vary from the lower 60s in the west
to the upper 60s in the east. Secondary cold front will move
across the region Tuesday under the leading edge of initial
digging shortwave energy that will represent the arrival of cooler
and drier air for Tuesday night. Kept the mention of thunderstorms
in east. High temperatures Tuesday afternoon will reach the upper
70s in the mountains to the mid 80s in the piedmont. Isolated
showers are possible Tuesday night mainly in the east. Low
temperatures Tuesday night will drop into the mid 50s in the west
to the mid 60s in the east.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 315 AM EDT Sunday...

Broad upper trough will re-establish over the region by midweek
and persist into next weekend as added impulses rotate through
bringing periodic rounds of showers/storms after midweek drying.

Pocket of cool advection progged at 850 mb to continue into
Wednesday on drier northwest flow and better subsidence making for
a couple of cooler overnights and a mainly dry Wednesday. More
uncertainty in regards to rain chances will develop Thursday-
Saturday as moisture returns and added impulses swing toward the
region around the residual upper system to the north. Latest
models have backed off on much organized convection with more in
the way of mostly diurnal showers/storms each day. This supports
the return of mostly low chance pops with the region still under
weak high pressure between the initial boundary to the south, and
another front swinging in from the north by day7. Temperatures to
remain near seasonal overall except slightly below midweek with
some comfortable overnights as well given lows 50s to near 60.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
As of 125 PM EDT Sunday...

Roughly from the Blue Ridge and points west, a fair weather
cumulus cloud field continues with ceilings around the LCL. Most
were low end VFR with a few pockets of high end MVFR. No
precipitation was across the region, although some isolated
showers and storms are expected as the afternoon continues between
roughly KTNB-KGEV. Overnight, a cold front will approach from the
west. Coverage of showers will still be isolated at best between
KBLF-KLWB late tonight. Most areas will maintain VFR conditions
through the night. Patchy MVFR ceilings and visibilities are
possible across the mountains. As Monday progresses, coverage of
showers in the west will slowly increase, with some isolated
thunderstorms by mid-day.

Extended discussion...
Cold front crosses the area Monday afternoon and evening. Expect
increasing coverage of sub-VFR conditions ahead and concurrent to
its passage.

A secondary cold front moves through Tuesday into Tuesday night.
While limited precipitation is expected, winds will become more
gusty from the northwest behind it, as compared to behind the
Monday cold front.

High pressure dominates with the weather pattern on Wednesday.
Other than some late night valley fog, VFR conditions are
expected.

Thursday into Friday, the high will shift to the east and the
region will be within southerly flow again. This pattern will have
the potential of advecting moisture back into the area. Showers
and storms will again be possible yielding areas of sub-VFR
conditions.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...RCS
NEAR TERM...DS/RCS
SHORT TERM...KK
LONG TERM...JH
AVIATION...DS
Hazardous weather outlook, Jun 26, 4:25 AM EDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
425 AM EDT SUN JUN 26 2016

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-270900-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
EASTERN GREENBRIER-WESTERN GREENBRIER-
425 AM EDT SUN JUN 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE REGION MONDAY
INTO MONDAY EVENING AS A COLD FRONT MOVES THROUGH. A FEW OF THE
THUNDERSTORMS COULD BECOME STRONG TO SEVERE...WITH STRONG WIND
GUSTS THE MAIN THREAT. HEAVY RAINFALL WILL ALSO BE POSSIBLE.

OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED THROUGH THE PERIOD
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RCS

Nearby

Flash Flood Watches in Virginia, 2016Flash Flood Watches in West Virginia, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.